Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Semidiscretization in time for parabolic problems


Author: Marie-Noëlle Le Roux
Journal: Math. Comp. 33 (1979), 919-931
MSC: Primary 65M99
DOI: https://doi.org/10.1090/S0025-5718-1979-0528047-2
MathSciNet review: 528047
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the error to the discretization in time of a parabolic evolution equation by a single-step method or by a multistep method when the initial condition is not regular.


References [Enhancements On Off] (What's this?)

  • [1] G. A. BAKER & J. H. BRAMBLE, "The construction and analysis of high order single-step Galerkin approximation for parabolic equations." (Preprint.)
  • [2] G. A. BAKER, J. H. BRAMBLE & V. THOMÉE, "Single step Galerkin approximations for parabolic problems," Math. Comp., v. 31, 1977, pp. 818-847. MR 0448947 (56:7252)
  • [3] J. BLAIR, Approximate Solution of Elliptic and Parabolic Boundary Value Problems, Thesis, University of California, Berkeley, 1970.
  • [4] M. CROUZEIX, Sur l'Approximation des Équations Différentielles Opérationnelles par des Méthodes de Runge-Kutta, Thesis, University of Paris VI, 1975.
  • [5] M. CROUZEIX & P. A. RAVIART, "Approximation d'équations d'évolution linéaires par des méthodes multi-pas." (To appear.)
  • [6] H. FUJITA & A. MIZUTANI, "On the finite element method for parabolic equations. I; Approximation of holomorphic semi-groups," J. Math. Soc. Japan, v. 28, 1976, pp. 749-771. MR 0428733 (55:1753)
  • [7] T. KATO, Perturbation Theory for Linear Operators, Springer-Verlag, Berlin, Heidelberg, New York, 1966. MR 0203473 (34:3324)
  • [8] S. P. NORSETT, "One-step methods of Hermite type for numerical integration of stiff systems," BIT, v. 14, 1974, pp. 63-77. MR 0337014 (49:1787)
  • [9] V. THOMÉE, "Some convergence results for Galerkin methods for parabolic boundary value problems," Mathematical Aspects of Finite Elements in Partial Differential Equations (Carl de Boor, Ed.), Academic Press, New York, 1974, pp. 55-88. MR 0657811 (58:31890)
  • [10] M. ZLAMAL, Finite Element Multistep Methods for Parabolic Equations, ISNM 28, Birkhaüser Verlag, Basel and Stuttgart, 1975. MR 0448943 (56:7248)
  • [11] M. ZLAMAL, "Finite element multistep discretizations of parabolic boundary value problems," Math. Comp., v. 29, 1975, pp. 350-359. MR 0371105 (51:7326)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M99

Retrieve articles in all journals with MSC: 65M99


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1979-0528047-2
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society